Alert archive / Vermont / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 88, NWS Albany, NY

August 14, 2018Bennington County, Vermont; Washington County, New York

NWS Albany, NY issued this severe thunderstorm warning at Aug 14, 2018, 5:07 PM EDT for Bennington County, Vermont; Washington County, New York. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 14, 2018, 5:07 PM EDT (21:07 UTC)
Expired
Aug 14, 2018, 5:45 PM EDT
In force
38 min
Issued by
NWS Albany, NY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Washington County, NY, Bennington County, VT

The radar

The Albany radar (KENX), 86 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 9.1 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2018-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 65 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2018-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
65 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
614 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

497 
WUUS51 KALY 142107
SVRALY
NYC115-VTC003-142215-
/O.NEW.KALY.SV.W.0088.180814T2107Z-180814T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Albany NY
507 PM EDT TUE AUG 14 2018

The National Weather Service in Albany has issued a

* Severe Thunderstorm Warning for...
  Southeastern Washington County in east central New York...
  Northwestern Bennington County in southern Vermont...

* Until 615 PM EDT.

* At 507 PM EDT, a severe thunderstorm was located over Cambridge, or
  7 miles north of Hoosick Falls, moving northeast at 30 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* This severe thunderstorm will be near...
  Salem around 535 PM EDT.
  Granville around 605 PM EDT.
  Pawlet around 610 PM EDT.

Other locations impacted by this severe thunderstorm include
Cossayuna, Center White Creek, Center Falls, Goose Island, North
Granville, East Hebron, South Granville, Truthville, Middle Falls and
Eagleville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Please report hail size...damaging winds and reports of trees down to
the National Weather Service by email at Alb.Stormreport@noaa.gov...
On Facebook at www.facebook.com/nwsalbany or twitter @nwsalbany

&&

LAT...LON 4294 7332 4296 7343 4294 7345 4294 7360
      4350 7334 4347 7325 4332 7325 4331 7307
TIME...MOT...LOC 2107Z 203DEG 25KT 4300 7340 

HAIL...1.00IN
WIND...60MPH
 
$$

TAW
2 follow-up statements
361 
WWUS51 KALY 142129
SVSALY

Severe Weather Statement
National Weather Service Albany NY
529 PM EDT TUE AUG 14 2018

NYC115-VTC003-142215-
/O.CON.KALY.SV.W.0088.000000T0000Z-180814T2215Z/
Washington NY-Bennington VT-
529 PM EDT TUE AUG 14 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR SOUTHEASTERN WASHINGTON AND NORTHWESTERN BENNINGTON COUNTIES...

At 529 PM EDT, a severe thunderstorm was located near Salem, moving
northeast at 25 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

This severe storm will be near...
  Salem around 540 PM EDT.
  Granville and Pawlet around 615 PM EDT.

Other locations impacted by this severe thunderstorm include
Cossayuna, Middle Granville, Braymer School, Battenville, Rupert,
North Granville, Sandgate, East Hebron, South Granville and Rexleigh.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 4297 7330 4298 7340 4300 7345 4302 7348
      4350 7334 4347 7325 4332 7325 4331 7307
TIME...MOT...LOC 2129Z 204DEG 20KT 4312 7336 

HAIL...0.75IN
WIND...60MPH
 
$$

TAW
120 
WWUS51 KALY 142145
SVSALY

Severe Weather Statement
National Weather Service Albany NY
545 PM EDT TUE AUG 14 2018

NYC115-VTC003-142155-
/O.CAN.KALY.SV.W.0088.000000T0000Z-180814T2215Z/
Washington NY-Bennington VT-
545 PM EDT TUE AUG 14 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WASHINGTON AND
NORTHWESTERN BENNINGTON COUNTIES IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.

LAT...LON 4297 7330 4298 7340 4300 7345 4302 7348
      4350 7334 4347 7325 4332 7325 4331 7307
TIME...MOT...LOC 2142Z 203DEG 25KT 4322 7330 

$$

TAW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 3:42 PM EDT, 1 hour 25 minutes earlier.

Area forecast discussion, Aug 14, 3:42 PM EDT, 1 hour 25 minutes before
Area Forecast Discussion
National Weather Service Albany NY
342 PM EDT Tue Aug 14 2018

.SYNOPSIS...
An upper level low pressure system will slowly move eastward
across the region into tonight, bringing occasional showers and
scattered thunderstorms. Thunderstorms will be capable of
producing locally heavy rainfall with flash flooding possible. A
cold front will cross the region late Wednesday bringing
another chance of showers and thunderstorms mainly across
northern areas.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
Flash Flood Watch until midnight tonight for the Lake George
Saratoga Region, Mohawk Valley, Sacandaga Region, Schoharie Valley,
Greater Capital District, Eastern Catskills, Mid Hudson Valley, and
the Taconics.

A surface area of low pressure over our region and an upper level
trough located over the western Catskills will keep the threat of
heavy rain across most of the region through this evening. PWATS
remain between 1.5 and 1.75 inches through this evening. So expect
showers and embedded thunderstorms to rotate across much of the
region through this evening. The activity should diminish after
midnight as the upper level trough starts to pull away from the
region. Lows overnight are expected to be in the lower to middle
60s.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
For Wednesday more wet weather is possible mainly across northern
areas as a cold front drops southeast from the Saint Lawrence
Valley. PWATS Wednesday afternoon are generally under 1.5 inches
except across northern areas where they are as high as 1.75 inches.
Storms should be moving fairly fast Wednesday afternoon based on the
H7 flow, generally at 30 to 40 kts. MLMUCAPES are generally 1000 to
3000 J/KG across much of the region with 0-6 km bulk shear 25 to 30+
kts. H7-H5 lapse rates are generally 6 to 6.5 C/km. So some stronger
storms are certainly possible Wednesday afternoon especially across
northern areas where SPC has a marginal risk in effect. Highs on
Wednesday will be in the upper 70s to upper 80s.

Wednesday night looks mainly dry as a weak ridge of high pressure
tries to build into the region. Lows will be in the upper 50s to
upper 60s.

On Thursday expect a mostly dry day except cannot rule out a shower
or thunderstorm mainly across western areas during the afternoon as
a warm front will be lifting northeast from the Ohio Valley. Highs
will be in the upper 70s to around 90.

For Thursday night there will be a chance of showers across the
northwest half of the forecast area as the warm front moves into
central New York by Friday morning. Lows will be in the mid 60s to
lower 70s.

Friday looks to be another active day as showers and thunderstorms
will become more numerous during the day with the warm front
lifting northeast through the forecast area as a cold front
approaches from the eastern Great Lakes with low pressure tracking
across southern Canada. PWATS rise to over 2 inches across much of
the region on Friday so have once again introduced the mention of
heavy rain. MLMUCAPES rise to 1500 to 4000 J/KG Friday afternoon, 0-
6 km bulk shear 20 to 35 kts, H7-H5 lapse rates 5.5 to 6.5 C/km. So
some stronger storms are possible once again.

Overall during the short term period expect temperatures to average
above normal with precipitation near normal to slightly above normal
as well.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
This period will be marked by unsettled conditions at each end with
a dry section in the middle between systems.  Thunderstorms may be a
threat, but along with limited sunshine and atmospheric momentum,
instability will also be limited.  It will feel as it should...like
the middle of summer, with moderately high humidities and high
temperatures mainly in the upper 60s to lower 80s range each day,
and lows mostly from the upper 50s to the lower and mid 60s.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
Upper level low will gradually move eastward across the region
this afternoon. Ceilings and vsibilities will be VFR this
afternoon. As convection is on the increase this afternoon,
showers and thunderstorms will be possible with heavy downpours
into the early evening hours. MVFR to IFR are expected with any
storms. An improvement to VFR should occur in the evening
however overnight where cloud cover decrease fog and/or stratus
are expected especially where it rains today.

Winds will be light and variable this afternoon and evening. By
Wednesday afternoon, winds will be out of the west around
10kts.

Outlook...

Wednesday: Low Operational Impact. Slight Chance of SHRA...TSRA.
Wednesday Night: No Operational Impact. NO SIG WX.
Thursday: Low Operational Impact. Slight Chance of SHRA...TSRA.
Thursday Night: Moderate Operational Impact. Chance of SHRA.
Friday: High Operational Impact. Likely SHRA...TSRA.
Friday Night: Moderate Operational Impact. Chance of SHRA...TSRA.
Saturday: Moderate Operational Impact. Chance of SHRA...TSRA.
Saturday Night: Low Operational Impact. Slight Chance of SHRA.
Sunday: Low Operational Impact. Slight Chance of SHRA...TSRA.

&&

.FIRE WEATHER...
An upper level low pressure system will slowly move eastward
across the region into tonight, bringing occasional showers and
scattered thunderstorms. Thunderstorms will be capable of
producing locally heavy rainfall with flash flooding possible. A
cold front will cross the region late Wednesday bringing
another chance of showers and thunderstorms mainly across
northern areas.

&&

.HYDROLOGY...
An upper level low pressure system will bring occasional
showers and scattered thunderstorms through this evening. Deep
moisture will accompany the low as it pushes east. Some storms
will produce locally heavy rainfall. As a result, the Flash
Flood Watch continues for much of the area.

Main stem river flooding is not likely across most of the area,
however the Schoharie basin is running high so additional
rainfall could result in renewed flooding along the Schoharie
Creek at Gilboa Bridge, or new flooding at Prattsville if more
rain falls in these areas.

Some areas will receive 1 to 3 inches of rain with locally
higher amounts, especially in the Flash Flood Watch area. This
rainfall could occur in three hours or less, thus resulting in a
Flash Flood threat. Conditions are expected to improve
overnight, with showers and storms tapering off.

Widely scattered showers and thunderstorms will be possible
associated with a cold front passage Wednesday afternoon into
Wednesday evening. Then, more unsettled weather is expected
towards the end of the week as another low pressure system
affect the region. Showers and thunderstorms with locally heavy
rainfall will be possible again Friday afternoon into Friday
evening.

For details on specific area rivers and lakes, including
observed and forecast river stages and lake elevations, please
visit the Advanced Hydrologic Prediction Service /AHPS/ graphs
on our website.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...Flash Flood Watch until midnight EDT tonight for NYZ038>041-
     047>054-058>061-063>066-082>084.
MA...None.
VT...None.

&&

SYNOPSIS...11/JPV
NEAR TERM...11
SHORT TERM...11
LONG TERM...ELH
AVIATION...VTK
FIRE WEATHER...11/JPV
HYDROLOGY...11/JPV
Hazardous weather outlook, Aug 14, 3:56 PM EDT, 1 hour 11 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
356 PM EDT Tue Aug 14 2018

NYZ038>041-047>054-058>061-063>066-082>084-151100-
Southern Herkimer-Southern Fulton-Montgomery-Northern Saratoga-
Schoharie-Western Schenectady-Eastern Schenectady-Southern Saratoga-
Western Albany-Eastern Albany-Western Rensselaer-Eastern Rensselaer-
Western Greene-Eastern Greene-Western Columbia-Eastern Columbia-
Western Ulster-Eastern Ulster-Western Dutchess-Eastern Dutchess-
Northern Fulton-Southeast Warren-Southern Washington-
356 PM EDT Tue Aug 14 2018

...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

This Hazardous Weather Outlook is for the Lake George Saratoga
Region, Mohawk Valley, Sacandaga Region, Schoharie Valley, Greater
Capital District, Eastern Catskills, Mid Hudson Valley, and the
Taconics of east central New York.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Isolated to widely scattered non-severe thunderstorms are possible
Wednesday afternoon and evening.

Also, there is a chance of thunderstorms Friday afternoon through
Friday evening. More heavy rain is possible.

.SPOTTER INFORMATION STATEMENT...

Spotters should send any reports of heavy rainfall or flash flooding
to the National Weather Service.

NYZ032-033-042-043-151100-
Northern Herkimer-Hamilton-Northern Warren-Northern Washington-
356 PM EDT Tue Aug 14 2018

This Hazardous Weather Outlook is for the Southern Adirondacks of
east central New York.

.DAY ONE...This Afternoon and Tonight.

Occasional showers with scattered thunderstorms will continue
through this evening. Locally heavy rainfall will be possible with
minor flooding of poor drainage locations and low lying areas.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Widely scattered thunderstorms are possible Wednesday afternoon and
evening. Some of the storms may produce strong gusty winds.

Also, there is a chance of thunderstorms Friday afternoon through
Friday evening. More heavy rain is possible.

.SPOTTER INFORMATION STATEMENT...

Spotters should send any reports of heavy rainfall or flash flooding
to the National Weather Service.

CTZ001-013-MAZ001-025-VTZ013>015-151100-
Northern Litchfield-Southern Litchfield-Northern Berkshire-
Southern Berkshire-Bennington-Western Windham-Eastern Windham-
356 PM EDT Tue Aug 14 2018

This Hazardous Weather Outlook is for northwestern Connecticut,
western Massachusetts and southern Vermont.

.DAY ONE...This Afternoon and Tonight.

Occasional showers with scattered thunderstorms will continue through
this evening. Locally heavy rainfall is likely, with the potential
for some flash flooding. If conditions become more certain, a Flash
Flood Watch would be issued.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Isolated to widely scattered non-severe thunderstorms are possible
Wednesday afternoon and evening.

Also, there is a chance of thunderstorms Friday afternoon through
Friday evening. More heavy rain is possible.

.SPOTTER INFORMATION STATEMENT...

Spotters should send any reports of heavy rainfall or flash flooding
to the National Weather Service.

In the hours before

Special weather statement, Aug 14, 3:02 PM EDT, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Albany NY
302 PM EDT TUE AUG 14 2018

NYZ040-048>050-141945-
Eastern Schenectady-Western Schenectady-Montgomery-Southern Saratoga-
302 PM EDT TUE AUG 14 2018

...A STRONG THUNDERSTORM WILL AFFECT SCHENECTADY...SOUTHWESTERN
SARATOGA AND SOUTHEASTERN MONTGOMERY COUNTIES...

At 300 PM EDT, a strong thunderstorm was located over Duanesburg, or
10 miles south of Amsterdam, moving northeast at 15 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

This storm will be near...
  Rotterdam Junction and Pattersonville-Rotterdam Junction around
  330 PM EDT.
  East Glenville around 335 PM EDT.
  Scotia and Glenville around 340 PM EDT.
  Galway, Burnt Hills and Alplaus around 345 PM EDT.

Other locations impacted by this storm include Parkis Mills,
Glenridge, Hoffmans, Harding Crossing, Garrison Manor, Aqueduct,
Woodruff Heights, Elnora, Schonowe and Hutchinson Crossing.

This Includes The Following Highways...
 Interstate 90 near exit 26.
 Interstate 890 between exits 1a and 2A.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4298 7412 4298 7410 4301 7410 4307 7403
      4288 7378 4274 7420 4278 7425 4279 7425
      4279 7427 4282 7430
TIME...MOT...LOC 1900Z 225DEG 14KT 4279 7417

CS
Special weather statement, Aug 14, 3:55 PM EDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Albany NY
355 PM EDT TUE AUG 14 2018

NYZ041-050-082-142030-
Northern Fulton-Southern Saratoga-Northern Saratoga-
355 PM EDT TUE AUG 14 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN SARATOGA AND EAST
CENTRAL FULTON COUNTIES...

At 353 PM EDT, a strong thunderstorm was located near Northampton
Beach Public Campground, or 14 miles northeast of Amsterdam, moving
northeast at 10 mph.

Winds in excess of 30 mph are possible with this storm.

This storm will be near...
  Edinburg around 415 PM EDT.
  Day Center around 430 PM EDT.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

If you are on or near the Great Sacandaga Lake, get out of the water
and move indoors or inside a vehicle. Remember, lightning can strike
out to 10 miles from the parent thunderstorm. If you can hear
thunder, you are close enough to be struck by lightning. Move to
safe shelter now! Do not be caught on the water in a thunderstorm.

LAT...LON 4325 7416 4326 7414 4329 7414 4335 7405
      4317 7378 4304 7405 4309 7412 4310 7412
      4309 7413 4316 7422
TIME...MOT...LOC 1953Z 221DEG 10KT 4313 7408

CS
Special weather statement, Aug 14, 4:03 PM EDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Albany NY
403 PM EDT TUE AUG 14 2018

NYZ041-048>050-142045-
Eastern Schenectady-Western Schenectady-Southern Saratoga-Northern
Saratoga-
403 PM EDT TUE AUG 14 2018

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL SCHENECTADY AND
SOUTHWESTERN SARATOGA COUNTIES...

At 403 PM EDT, a strong thunderstorm was located over Scotia, moving
north at 15 mph.

Winds in excess of 30 mph are possible with this storm.

This storm will be near...
  Pattersonville-Rotterdam Junction and Burnt Hills around 415 PM
  EDT.
  Glenville around 425 PM EDT.
  Ballston Spa around 440 PM EDT.
  Milton, Galway, Rock City Falls and North Ballston Spa around 445
  PM EDT.

This Includes The Following Highways... Interstate 88 near exit 25.
 Interstate 90 between exits 25a and 26.
 Interstate 890 between exits 1a and 7.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4290 7408 4291 7408 4304 7410 4308 7384
      4278 7386 4277 7410 4288 7412
TIME...MOT...LOC 2003Z 176DEG 15KT 4285 7399

CS
Special weather statement, Aug 14, 4:58 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Albany NY
458 PM EDT TUE AUG 14 2018

NYZ042-043-084-142130-
Northern Washington-Southern Washington-Northern Warren-
458 PM EDT TUE AUG 14 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WARREN AND CENTRAL
WASHINGTON COUNTIES...

At 458 PM EDT, a strong thunderstorm was located near Bolton Landing,
or 7 miles northeast of Lake George Village, moving northwest at 25
mph.

Winds in excess of 30 mph are possible with this storm.

This storm will be near...
  Bolton Landing around 510 PM EDT.
  Warrensburg around 520 PM EDT.
  Chestertown, Eagle Point Campground and Scaroon Manor Public
  Campground around 530 PM EDT.

This Includes Interstate 87 between exits 23 and 26.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

If you are on or near Lake George, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.

LAT...LON 4338 7327 4336 7360 4342 7362 4344 7372
      4343 7378 4375 7401 4379 7358
TIME...MOT...LOC 2058Z 155DEG 22KT 4350 7361

CS
Special weather statement, Aug 14, 5:03 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Albany NY
503 PM EDT TUE AUG 14 2018

NYZ038-142130-
Southern Herkimer-
503 PM EDT TUE AUG 14 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN HERKIMER COUNTY...

At 503 PM EDT, a strong thunderstorm was located near Jordanville, or
near Little Falls. The storm is nearly stationary.

Winds in excess of 30 mph are possible with this storm.

This storm will remain over mainly rural areas of southeastern
Southern Herkimer County, including the following locations...
Newville, Cramer Corners, Davys Corners, Wrights Corners, Starkville,
Deck, Smith Corners and Paines Hollow.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4301 7491 4299 7474 4298 7474 4290 7476
      4291 7492
TIME...MOT...LOC 2103Z 304DEG 2KT 4295 7484

CS
Special weather statement, Aug 14, 5:04 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Albany NY
504 PM EDT TUE AUG 14 2018

NYZ054-084-VTZ013-142130-
Eastern Rensselaer-Southern Washington-Bennington-
504 PM EDT TUE AUG 14 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WASHINGTON...
NORTHEASTERN RENSSELAER AND NORTHWESTERN BENNINGTON COUNTIES...

At 504 PM EDT, a strong thunderstorm was located over Cambridge, or
near Hoosick Falls, moving northeast at 40 mph.

Winds of around 40 mph and pea size hail are possible with this
storm.

This storm will be near...
  Shaftsbury around 510 PM EDT.
  Arlington around 520 PM EDT.
  Salem around 525 PM EDT.
  Manchester, Dorset and Manchester Center around 530 PM EDT.

Other locations impacted by this storm include Center White Creek,
Hoosick Junction, Sodom, Beartown, Chiselville, East Hebron,
Barnumville, Eagleville, North Cambridge and West Rupert.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4288 7331 4293 7345 4294 7346 4294 7347
      4297 7353 4332 7329 4331 7324 4331 7310
      4323 7294
TIME...MOT...LOC 2104Z 212DEG 34KT 4299 7337

TAW

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 5:04 PM EDTSpecial Weather StatementALYBennington26 min
Aug 13, 9:49 PM EDTAreal Flood AdvisoryALYGreene3 hr
Aug 13, 11:08 PM EDTAreal Flood AdvisoryALYAlbany, Greene, Montgomery, Schenectady, Schoharie3 hr
Aug 14, 12:11 AM EDTAreal Flood AdvisoryALYFulton, Montgomery, Saratoga, Schenectady2 hr
Aug 14, 2:47 AM EDTRiver Flood WarningALYSchoharie11 hr
Aug 14, 1:49 PM EDTSpecial Weather StatementALYFulton41 min
Aug 14, 1:55 PM EDTSpecial Weather StatementALYFulton50 min
Aug 14, 2:37 PM EDTSpecial Weather StatementALYFulton38 min
Aug 14, 2:44 PM EDTSpecial Weather StatementALYColumbia, Dutchess46 min
Aug 14, 3:02 PM EDTSpecial Weather StatementALYSchenectady43 min
Aug 14, 3:16 PM EDTSevere Thunderstorm WarningALYMontgomery, Saratoga, Schenectady44 min
Aug 14, 3:55 PM EDTSpecial Weather StatementALYSaratoga35 min
Aug 14, 4:03 PM EDTSpecial Weather StatementALYSchenectady42 min
Aug 14, 4:58 PM EDTSpecial Weather StatementALYWarren32 min
Aug 14, 5:03 PM EDTSpecial Weather StatementALYMontgomery27 min
Aug 14, 5:17 PM EDTAreal Flood AdvisoryALYHerkimer70 min
Aug 14, 6:41 PM EDTSpecial Weather StatementALYWashington34 min
Aug 14, 7:17 PM EDTSpecial Weather StatementALYWashington28 min

Nearby

Severe Thunderstorm Warnings in Vermont, 2018Severe Thunderstorm Warnings in New York, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.